Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 38, NWS Sioux Falls, SD

June 18, 2016Clay County, Dickinson County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jun 18, 2016, 8:15 AM CDT for Clay County, Dickinson County, Iowa. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2016, 8:15 AM CDT (13:15 UTC)
Expired
Jun 20, 2016, 10:17 PM CDT
In force
62 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IA, Dickinson County, IA

The radar

The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River near Milford (MIFI4).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

279 
WGUS43 KFSD 181315
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
815 AM CDT SAT JUN 18 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Little Sioux River Near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Heavy rain Friday night has pushed the Little Sioux River into minor flooding near Milford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-191715-
/O.NEW.KFSD.FL.W.0038.160618T1315Z-000000T0000Z/
/MIFI4.1.ER.160618T1015Z.160618T1215Z.000000T0000Z.NO/
815 AM CDT SAT JUN 18 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River Near Milford.
* until further notice.
* At 07AM Saturday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

&& 
LOCATION FLOOD  LATEST OBSERVED
         STAGE  STAGE  TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.09 Sat 7 AM
5 follow-up statements
508 
WGUS83 KFSD 190139
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
839 PM CDT SAT JUN 18 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
  Little Sioux River Near Milford
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Recent rainfall has caused river levels along the Little Sioux River
to rise above flood stage in many areas. As a result, flood warnings
will continue as water remains high the next couple of days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-200539-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.160618T1015Z.160619T0015Z.000000T0000Z.NO/
839 PM CDT SAT JUN 18 2016

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 7PM Saturday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Saturday June
  18.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-059-200539-
/O.CON.KFSD.FL.W.0040.000000T0000Z-160620T2100Z/
/LSSI4.1.ER.160618T2122Z.160619T1200Z.160620T1500Z.UU/
839 PM CDT SAT JUN 18 2016

The Flood Warning continues for
  The Little Sioux River Above Spencer.
* until Monday afternoon.
* At 8PM Saturday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Saturday June
  18.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-200539-
/O.CON.KFSD.FL.W.0032.000000T0000Z-160623T0600Z/
/SPWI4.1.ER.160614T2137Z.160616T2015Z.160622T0600Z.NO/
839 PM CDT SAT JUN 18 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until late Wednesday night.
* At 7PM Saturday the stage was 10.9 feet.
* Flood stage is 10.0 feet.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-200539-
/O.EXT.KFSD.FL.W.0033.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.160614T2245Z.160619T1800Z.000000T0000Z.NO/
839 PM CDT SAT JUN 18 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until further notice.
* At 8PM Saturday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.0 feet by Sunday June 19 
  then begin falling.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.32 Sat 7 PM      M               12.7  Wed Jun 15
LSSI4    10.0   10.02 Sat 8 PM    10.4  Sun 7 AM    11.2  Wed Jun 15
SPWI4    10.0   10.94 Sat 7 PM    11.1  Sun 7 PM    12.4  Thu Jun 16
LNNI4    18.0   18.45 Sat 8 PM    19.0  Sun 1 PM    18.5  Sat Jun 18

ADAMS
299 
WGUS83 KFSD 191514
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 AM CDT SUN JUN 19 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
  Little Sioux River Near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-201914-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.160618T1015Z.160619T1315Z.000000T0000Z.NO/
1014 AM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 09AM Sunday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Saturday June
  18.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-059-201200-
/O.EXT.KFSD.FL.W.0040.000000T0000Z-160620T1200Z/
/LSSI4.1.ER.160618T2122Z.160619T1415Z.160620T0600Z.UU/
1014 AM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River Above Spencer.
* until Monday morning.
* At 09AM Sunday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Saturday June
  18.
* Forecast...The river will continue to fall to below flood stage by 
  Monday June 20.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
  begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-201914-
/O.EXT.KFSD.FL.W.0032.000000T0000Z-160623T0300Z/
/SPWI4.1.ER.160614T2137Z.160616T2015Z.160622T0300Z.NO/
1014 AM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Wednesday evening.
* At 09AM Sunday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is near crest.
* At stages near 10.0 feet...The right bank overflows, and minor 
  flooding of the Spencer city park and some rural agricultural areas 
  begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-201914-
/O.EXT.KFSD.FL.W.0033.000000T0000Z-160624T0600Z/
/LNNI4.1.ER.160614T2245Z.160619T1230Z.160623T0600Z.NO/
1014 AM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Thursday night.
* At 09AM Sunday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday June 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.38 Sun 9 AM                      12.4  Sun Jun 19
LSSI4    10.0   10.10 Sun 9 AM                      11.2  Wed Jun 15
SPWI4    10.0   10.98 Sun 9 AM    11.0  Sun 1 PM                    
LNNI4    18.0   18.52 Sun 9 AM                      18.6  Sun Jun 19
776 
WGUS83 KFSD 200207
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 PM CDT SUN JUN 19 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River Near Milford
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-210607-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.160618T1015Z.160619T1315Z.000000T0000Z.NO/
907 PM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 8PM Sunday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Saturday June
  18.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-059-201200-
/O.CON.KFSD.FL.W.0040.000000T0000Z-160620T1200Z/
/LSSI4.1.ER.160618T2122Z.160619T2000Z.160620T0600Z.UU/
907 PM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River Above Spencer.
* until Monday morning.
* At 8PM Sunday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday June 20.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-210606-
/O.CON.KFSD.FL.W.0032.000000T0000Z-160623T0300Z/
/SPWI4.1.ER.160614T2137Z.160616T2015Z.160622T0300Z.NO/
907 PM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Wednesday evening.
* At 8PM Sunday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday June 21.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-210606-
/O.CON.KFSD.FL.W.0033.000000T0000Z-160624T0600Z/
/LNNI4.1.ER.160614T2245Z.160619T1230Z.160623T0600Z.NO/
907 PM CDT SUN JUN 19 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Thursday night.
* At 8PM Sunday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday June 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.32 Sun 8 PM      M               12.7  Wed Jun 15
LSSI4    10.0   10.08 Sun 8 PM    10.0  Mon 1 AM    11.2  Wed Jun 15
SPWI4    10.0   11.05 Sun 8 PM    10.8  Mon 1 AM    12.4  Thu Jun 16
LNNI4    18.0   18.53 Sun 8 PM    18.4  Mon 1 AM    

ADAMS
521 
WGUS83 KFSD 201528
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 AM CDT MON JUN 20 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River Near Milford
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove

.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. The water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-211928-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.160618T1015Z.160619T1315Z.000000T0000Z.NO/
1028 AM CDT MON JUN 20 2016

The Flood Warning continues for
  The Little Sioux River Near Milford.
* Until further notice.
* At 9AM Monday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-211928-
/O.CON.KFSD.FL.W.0032.000000T0000Z-160623T0300Z/
/SPWI4.1.ER.160614T2137Z.160616T2015Z.160622T0300Z.NO/
1028 AM CDT MON JUN 20 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* Until Wednesday evening.
* At 9AM Monday the stage was 10.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday June 21.
* At stages near 10.0 feet...The right bank overflows, and minor 
  flooding of the Spencer city park and some rural agricultural areas 
  begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-211928-
/O.EXT.KFSD.FL.W.0033.000000T0000Z-160624T1200Z/
/LNNI4.1.ER.160614T2245Z.160619T1230Z.160623T1200Z.NO/
1028 AM CDT MON JUN 20 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* Until Friday morning.
* At 10AM Monday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday June 23.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.22 Mon 9 AM   12.7  Wed Jun 15
SPWI4    10.0   10.85 Mon 9 AM   12.4  Thu Jun 16
LNNI4    18.0   18.45 Mon 10 AM  18.6  Sun Jun 19

TRM
747 
WGUS83 KFSD 210317
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1017 PM CDT MON JUN 20 2016

...The Flood Warning is cancelled for the following rivers in Iowa...

  Little Sioux River Near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-210347-
/O.CAN.KFSD.FL.W.0038.000000T0000Z-160621T0317Z/
/MIFI4.1.ER.160618T1015Z.160619T1315Z.160621T0147Z.NO/
1017 PM CDT MON JUN 20 2016

The Flood Warning is cancelled for
  The Little Sioux River Near Milford.
* At 9PM Monday the stage was 11.98 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   11.98 Mon 9 PM   12.7  Wed Jun 15

ADAMS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:27 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 18, 6:27 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
627 AM CDT SAT JUN 18 2016

.SHORT TERM...(Today through Sunday)
Issued at 345 AM CDT Sat Jun 18 2016

Winds have started to return towards synoptic flow  in the wake of a
strong MCC that moved through the forecast area overnight. May see
some isolated convection across central portions of the state
through 13-14z around KHON, but otherwise expect the bulk of the
activity to remain to the north and west of the forecast area. As
flow turns back to the south, will initially be drawing air from
rain cooled region. Clouds should gradually clear through the
morning and temps will warm aloft effectively capping the
atmosphere. Temps will warm throughout the day, but have lowered
highs slightly due to the interrupted flow and cool start.  Given
this is the case, have conditions approaching but not eclipsing
advisory conditions across central portions of the state.

Tonight, low level jet increases across the plains but the
atmosphere is capped. With 30-40 knots aloft, will make it difficult
for the atmosphere to cool and sided towards warmer guidance values.

This will set the stage for another warm and muggy day across the
region as 850 hpa temps surge to near 25 C ahead of an approaching
cold front.  Models are waffling some on the timing of this front.
Current forecast was near the middle of the road in terms of timing,
so went with similar timing.  This puts the boundary in the western
portions of the forecast area in the late afternoon hours, and
moving through the remainder portions of the forecast area by Monday
morning. Will likely see some moisture pooling ahead of the
front.With forecast highs well into the 90s, have heat indices
of100-105 across much of the forecast area.  With great collaboration
from surrounding offices, went ahead and issued heat advisory for
much of the area.

By late in the day ahead of the front, models suggest that the
atmosphere will only be weakly capped across the highway 14
corridor in the vicinity of the front. Models are extremely soupy,
with dew points in the middle 70s. While I believe this is overdone,
lower 70s may be achievable leading to extreme instability of ~5000
J/kg of surface based CAPE.  While there is good speed shear and
modest directional shear concentrated in the mid levels of the
troposphere, 0-6 km bulk shear of 40-45 knots will likely result in
the development and organization of a complex of storms Sunday
night. Have not gone overly high on pops, but have concentrated
highest pops across the eastern two thirds of the forecast area.
With extreme amounts of instability and decent mid level shear, am
concerned about the potential for large hail and strong damaging
winds. Agree with SPC's slight risk as a starting point, but
wouldn't be surprised if it needs to be expanded some in the eastern
portions of the forecast area once questions about the cap become
more clear.

With active weather overnight, left the extended as is for now, but
will include previous discussion for overall large scale discussion.

.LONG TERM...(Monday through Friday)
Issued at 307 PM CDT Fri Jun 17 2016

On Monday, the front will continue to move to the south with a good
chance of showers and thunderstorms continuing across primarily from
northwestern Iowa and adjacent areas of South Dakota and Nebraska.
With the more clouds, especially south of I-90, and cooler air
moving in, high temperatures will be much cooler in the upper 70s to
lower 80s.

Because of the potential of convection to develop by 4 pm, did not
make any changes to the forecast from Monday night through Thursday.
All models agree that temperatures will be near or above
normal through Tuesday or Wednesday.  But differences continue late
in the week with the ECMWF much warmer than GFS by Thursday.  Do
show highs warming well into the 80s to around 90 by that time.
There does not appear to be any strong focus for rainfall through
Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 623 AM CDT Sat Jun 18 2016

VFR conditions will prevail through the upcoming taf period.
cirrus shied from overnight convection will slowly clear this
morning, as winds remain southerly into saturday night.

&&

.FSD Watches/Warnings/Advisories...
SD...Heat Advisory from 1 PM to 8 PM CDT Sunday for SDZ038>040-050-
     052>071.

MN...Heat Advisory from 1 PM to 8 PM CDT Sunday for MNZ071-072-080-
     081-089-097-098.

IA...Heat Advisory from 1 PM to 8 PM CDT Sunday for IAZ001-012-020-
     031.

NE...Heat Advisory from 1 PM to 8 PM CDT Sunday for NEZ013-014.

&&

SHORT TERM...BT
LONG TERM...Schumacher
AVIATION...Dux
Hazardous weather outlook, Jun 18, 3:42 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
342 AM CDT SAT JUN 18 2016

IAZ002-003-013-014-021-022-032-MNZ090-190845-
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
JACKSON-
342 AM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA AND SOUTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL AGAIN CLIMB NEAR 90 DEGREES THIS
AFTERNOON...WITH HEAT INDEX VALUES BETWEEN 90 AND 95 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE. THE PRIMARY RISKS WILL BE LARGE HAIL AND DAMAGING WINDS.

HEAT AND HUMIDITY WILL INTENSIFY ON SUNDAY. HEAT INDEX VALUES MAY
REACH OR EXCEED 100 DEGREES SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

IAZ001-012-020-031-MNZ071-072-080-081-089-097-098-NEZ013-014-
SDZ038>040-050-052>071-190845-
LYON IA-SIOUX-PLYMOUTH-WOODBURY-LINCOLN MN-LYON MN-MURRAY-
COTTONWOOD-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
342 AM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL AGAIN CLIMB NEAR 90 DEGREES THIS
AFTERNOON...WITH HEAT INDEX VALUES BETWEEN 90 AND 95 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE. THE PRIMARY RISKS WILL BE LARGE HAIL AND DAMAGING WINDS.

HEAT AND HUMIDITY WILL INTENSIFY ON SUNDAY. HEAT INDEX VALUES MAY
REACH OR EXCEED 105 DEGREES SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 18, 2:23 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
223 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND GST     1 W SERGEANT BLUFF      42.40N 96.38W
06/17/2016  M59 MPH          WOODBURY           IA   ASOS

            REPORTED AT SIOUX GATEWAY AIRPORT BY ASOS.

&&

MD
Local storm report, Jun 18, 2:48 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND DMG     CORRECTIONVILLE         42.48N 95.78W
06/17/2016                   WOODBURY           IA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN OVER BETWEEN MOVILLE AND
            CORRECTIONVILLE. ALSO REPORTS OF FLASH
            FLOODING. .

&&

MD
Local storm report, Jun 18, 2:55 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
255 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     FLASH FLOOD      4 ESE MOVILLE           42.48N 96.00W
06/18/2016                   WOODBURY           IA   LAW ENFORCEMENT

            SEVERAL SPOTS ALONG 160TH AND OLD HWY 20
            WITH WATER RUNNING OVER THE ROADS OR CLOSED
            DUE TO FLASH FLOODING BETWEEN MOVILLE AND
            CORRECTIONVILLE. ROADS SLOWLY RE-OPENING.

&&

MD

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:18 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 2 more42 min
Jun 17, 8:44 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux46 min
Jun 17, 9:44 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux46 min
Jun 17, 9:53 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury52 min
Jun 17, 10:14 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth, Woodbury46 min
Jun 17, 10:41 PM CDTSevere Thunderstorm WarningFSDWoodbury49 min
Jun 17, 10:57 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth, Woodbury37 min
Jun 17, 11:33 PM CDTFlash Flood WarningFSDCherokee, Ida, Plymouth, Woodbury6 hr
Jun 18, 3:14 AM CDTHeat AdvisoryFSDLyon, Plymouth, Sioux, Woodbury41 hr
Jun 18, 3:19 AM CDTRiver Flood WarningFSDWoodbury24 hr
Jun 18, 9:26 AM CDTRiver Flood WarningFSDMonona, Woodbury29 hr
Jun 18, 9:57 AM CDTRiver Flood WarningFSDClay, Dickinson54 hr

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.